# SDR 2002FA0000021

- Difficulty date: November 26, 2001
- Submitted: January 7, 2002
- Operation: General aviation
- Aircraft: N3910R
- Make and model: Cessna 172H
- Aircraft serial: 17255410
- Engine: Cont O300*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Failed
- Location: Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

NUMBER THREE CYLINDER CONNECTING ROD AND CAP FAILED AT CRANKSHAFT.  THE CONNECTING ROD THEN FELL DOWN TO THE BOTTOM OF THE CYLINDER BORE AND WAS STRUCK REPEATEDLY BY THE CRANKSHAFT UNTIL ENGINE WAS SHUTDOWN.  THE FAILURE OCCURRED AFTER FINAL POWER REDUCTION DURING A ROUTINE LANDING.  THE PILOT DESCRIBED HEARING A LOUD BANG FOLLOWED BY A LOSS OF POWER.  CAUSE OF FAILURE UNDETERMINABLE.
